I am menopausal and trying to decide if this is lowering my sex drive or if it's caused by any meds I'm taking. When I try to think about sex, all I come up with is the mechanics of it. It's not sexy.
28 Jun 2012
Hi auntkimmy62, & welcome to the site. You have received many different opinions about this particular drg. I am goin gto give you the link to read about it as it does list this as a less serious side effect. You did not list any of the other meds you take for depresion or anxiety. Sometimes there can be interrreactions, but you can check this yourself by using the interreaction checker at the top of the page. I would also think that if you are going through the cange of menopause, this can also effect your 'desire' of wanting to have sex. oOne minute you are feeling hot & seraty, or lethargic or some ohter symptom. It takes a bit to get it all sorted out, but it will improve. At least once you are through the change, you don't usually have the worry of pregnancy hanging over your head anymore.
Anyway, without knowing your entire medicl history, or your other meds you said you take, it is hard to make a judgment call on this one. It is listed as a less serious side effect, & as some of the others have said antidepressants can affect the sexual drive, but also if you are feeling less depressed it may increase your desire too. Suggest you speak with the doctor that is prescribing all of your meds & take it up with him/her. Wishing you the best...
27 Jun 2012
Hello auntkimmy62. In clinical studies/trials 1.3% of women reported a decrease in thier sex drive. 1.1% of women reported that they were unable to have, attain an orgasim. Antidepressants are known to play havoc in regards to both females and males libido. Best of wishes to you, pledge
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Im 24 yr female mother of three mental illness runs in family strong I just got put onpaxil and im having side effects no sex drive i dont want to ...
5 answers • 15 May 2012
This severe anxiety, mood swings, insomnia and the other host of crap I have been dealing with lately? And the docs just wanna dump me on an ...
5 answers • 3 Sep 2012
... the drive but his penis won't stay errect. What can they do about it? The medicine works for him great other than that. He also takes ...
3 answers • 30 Sep 2012